MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT TIB IMP PS INSERT SZ 4.5 12MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. TRULIANT TIB IMP PS INSERT SZ 4.5 12MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 02-022-35-4512
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Synovitis (2094); Osteolysis (2377); Joint effusion (4849)
Date of Event 08/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10 concomitants: (b)(6), 02-022-45-4545 - truliant tib fit tray cem sz 4.5f/4.5t.(b)(6), 201-78-18 - holding pin headless no ribs w/30 deg pt 4 pack.H3 - the device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that approximately 69 months after a left total knee replacement procedure, the patient underwent a revision procedure to address persistent and increasing size of the effusion with weightbearing pain.Revision surgery operative notes were provided.Preoperative diagnosis: 1.Failed left total knee arthroplasty secondary to polyethylene wear.Postoperative diagnosis: 1.Failed left total knee arthroplasty secondary to polyethylene wear.2.Aseptic loose femoral component.The patient is a 61-year-old gentleman who is a few years status post primary left total knee arthroplasty for osteoarthritis.He has had persistent and increasing size of the effusion recently with weightbearing pain.Infection workup has been negative.He is in the exactech recall and was felt to represent polyethylene wear and osteolytic debris.Description of procedure: there was synovitis.Subtotal synovectomy was performed.The patella was everted and found to be oxidated and delaminated.It was then resected just beneath the cement for a residual thickness of 15mm.Previous 12 insert was removed.Femoral component was tested at this point with a retrograde disimpaction and easily popped off the intact cement mantle.Tibia was well fixed.The patient was revised to exactech devices.The patient was awakened and taken to recovery in stable condition.No additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The reason for the revision was likely the result of the reported pain caused by an insufficient bond between the femoral component and the bone, which led to aseptic (non-infected) femoral loosening.Or due to inclusion of the polyethylene in the packaging recall.Failure of the cement used to secure the femoral component to the femoral bone, may have lead to loosening at the cement-bone interface and/or cement-implant interface; however, this cannot be confirmed.The wear on the tibial insert and patella implants could not be confirmed from the provided images.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
TRULIANT TIB IMP PS INSERT SZ 4.5 12MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
3523771140
MDR Report Key22044276
Report Number1038671-2025-02089
Device Sequence Number9061309
Product Code JWH
UDI-Device Identifier10885862304551
UDI-Public10885862304551
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K171045
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2026
Device Catalogue Number02-022-35-4512
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2025
Supplement Date Received by Manufacturer05/29/2025
Initial Report FDA Received Date05/19/2025
Supplement Report FDA Received Date05/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/01/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient Age62 YR
Patient SexMale
Patient Weight98 KG